Mental Health Home > Imipramine Withdrawal

Like other antidepressants, imipramine hydrochloride (Tofranil®) and imipramine pamoate (Tofranil PM®) are known to cause withdrawal symptoms in those who quickly stop taking their medicine.
 
Symptoms of withdrawal from imipramine can include, but are not limited to:
 
  • Nausea
  • Headaches
  • Malaise (a general ill feeling).
     
In most people, these withdrawal symptoms improve with time, without the need for any treatment. For children using imipramine for bedwetting, stopping imipramine suddenly can cause bedwetting to start again.
 
If you are going to be taken off of imipramine, your healthcare provider may decide to wean you off slowly to minimize the chances of developing withdrawals from imipramine. If symptoms do occur, your healthcare provider may return you to your previous dosage and then wean you off even more slowly.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2020 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.